Alert archive / Kansas / Red Flag Warnings in 2015

Red Flag Warning 12, NWS Goodland, KS

April 13, 201510 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Apr 13, 2015, 2:50 PM CDT for 10 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 14, 2015, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2015, 2:50 PM CDT (19:50 UTC)
In effect from
Apr 14, 2015, 12:00 PM CDT
Expired
Apr 14, 2015, 9:00 PM CDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Greeley County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2340 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WWUS83 KGLD 131950
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
150 PM MDT MON APR 13 2015

...CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY...

.STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP LATE TUESDAY
MORNING...LASTING INTO THE EARLY EVENING HOURS. IN
ADDITION...RECENT COLD FRONT PASSAGE HAS FORCED ALL MOISTURE TO
THE SOUTH AND MOISTURE RETURN SHOULD BE DELAYED UNTIL TUESDAY
NIGHT. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO DEVELOP. LOCATIONS WITHIN THE WATCH HAVE AN OPPORTUNITY TO SEE
MOISTURE RETURN EARLIER SO UNTIL THIS IS RESOLVED...A WATCH WAS
PREFERRED OVER A RED FLAG WARNING.

COZ252>254-KSZ001-NEZ079>081-140400-
/O.NEW.KGLD.FW.W.0012.150414T1700Z-150415T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK-
RED WILLOW-
150 PM MDT MON APR 13 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM
MDT /9 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...079...080...081...252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN 
  NEBRASKA... FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES WILL GROW
  AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ002>004-013-014-027-041-140400-
/O.NEW.KGLD.FW.A.0009.150414T1700Z-150415T0200Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-WALLACE-GREELEY-
150 PM MDT MON APR 13 2015

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 002...003...004...013...014...027 AND 041...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...
   FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 
  THOMAS... FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 
  041 GREELEY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES MAY 
  GROW AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
016 
WWUS83 KGLD 140352
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
952 PM MDT MON APR 13 2015

...CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY...

.STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP LATE TUESDAY
MORNING...LASTING INTO THE EARLY EVENING HOURS. IN ADDITION...
RECENT COLD FRONT PASSAGE HAS FORCED ALL MOISTURE TO THE SOUTH
AND MOISTURE RETURN SHOULD BE DELAYED UNTIL TUESDAY NIGHT.
THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP. LOCATIONS WITHIN THE WATCH HAVE AN OPPORTUNITY TO SEE
MOISTURE RETURN EARLIER SO UNTIL THIS IS RESOLVED...A WATCH WAS
PREFERRED OVER A RED FLAG WARNING.

COZ252>254-KSZ001-NEZ079>081-141200-
/O.CON.KGLD.FW.W.0012.150414T1700Z-150415T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK-
RED WILLOW-
952 PM MDT MON APR 13 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 8 PM MDT /9 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...079...080...081...252...253 AND
254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN 
  NEBRASKA... FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES WILL 
  GROW AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ002>004-013-014-027-041-141200-
/O.CON.KGLD.FW.A.0009.150414T1700Z-150415T0200Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-WALLACE-GREELEY-
952 PM MDT MON APR 13 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...003...004...013...014...027 AND 041...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...
   FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 
  THOMAS... FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 
  041 GREELEY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES MAY 
  GROW AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
399 
WWUS83 KGLD 140951
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
351 AM MDT TUE APR 14 2015

...CRITICAL FIRE WEATHER CONDITIONS LIKELY TODAY...

.SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY LATE THIS MORNING
AND WILL CONTINUE THROUGH EARLY EVENING. DRY CONDITIONS WILL ALSO
CONTINUE WITH RELATIVE HUMIDITY VALUES MAINLY BETWEEN 15 AND 20
PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS A
RESULT.

KSZ002>004-013-014-027-041-141100-
/O.CAN.KGLD.FW.A.0009.150414T1700Z-150415T0200Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-WALLACE-GREELEY-
351 AM MDT TUE APR 14 2015

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES
002...003...004...013...014...027 AND 041...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH.

FIRE WEATHER CONDITIONS ACROSS THIS AREA WILL REMAIN
ELEVATED TODAY...BUT ARE NOT CURRENTLY EXPECTED TO BECOME
CRITICAL.

$$

COZ252>254-KSZ001-NEZ079>081-150200-
/O.CON.KGLD.FW.W.0012.150414T1700Z-150415T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK-
RED WILLOW-
351 AM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...079...080...081...
252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN 
  NEBRASKA... FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES WILL 
  GROW AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
564 
WWUS83 KGLD 141816
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1216 PM MDT TUE APR 14 2015


KSZ002>004-013>016-027-041-150200-
/O.EXA.KGLD.FW.W.0012.000000T0000Z-150415T0200Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
GREELEY-
1216 PM MDT TUE APR 14 2015

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
002... 003...004...013...014...015...016...027 AND 041...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...
   FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 
  THOMAS... FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 
  016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER 
  ZONE 041 GREELEY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...NOW THROUGH 8 PM MDT (9 PM CDT). 

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES WILL 
  GROW AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ252>254-KSZ001-NEZ079>081-150200-
/O.CON.KGLD.FW.W.0012.000000T0000Z-150415T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK-
RED WILLOW-
1216 PM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...079...080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN 
  NEBRASKA... FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES WILL 
  GROW AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
341 
WWUS83 KGLD 150148
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT TUE APR 14 2015

COZ252>254-KSZ001>004-013>016-027-041-NEZ079>081-150300-
/O.EXP.KGLD.FW.W.0012.000000T0000Z-150415T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-GREELEY-DUNDY-HITCHCOCK-
RED WILLOW-
748 PM MDT TUE APR 14 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
001...002...003...004...013...014...015...016...027...041...079...
080...081...252...253 AND 254...

EVEN THOUGH SOUTHEAST WINDS REMAIN BREEZY...RELATIVE HUMIDITIES
HAVE INCREASED ABOVE 15 PERCENT. THEREFORE WILL ALLOW THE RED FLAG
WARNING TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 13, 12:21 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 13, 12:21 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1121 AM MDT MON APR 13 2015

.UPDATE...
ISSUED AT 532 AM MDT MON APR 13 2015

UPDATED THE WINDS ACROSS THE AREA ON TUESDAY AND ADDED PATCHY DUST
WITH GUSTS AROUND 40 MPH.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 232 AM MDT MON APR 13 2015

SHORT TERM FORECAST CHALLENGE WILL BE THE INCREASING POSSIBILITY
OF PRECIPITATION WEDNESDAY AND WEDNESDAY NIGHT.

TODAY WILL BE AROUND 10 DEGREES COOLER THAN YESTERDAY AS SURFACE
HIGH PRESSURE SPREADS ACROSS THE PLAINS STATES BEHIND THE COLD
FRONT THAT MOVED THROUGH THE REGION YESTERDAY AFTERNOON. A RIDGE
OF HIGHER PRESSURE MOVES ACROSS THE NORTHERN ROCKIES TODAY AND
ACROSS THE NORTHERN PLAINS TONIGHT.

THE CUTOFF LOW LANGUISHING OVER THE SOUTHWESTERN UNITED STATES
TODAY LIFTS OUT OF THE SOUTHERN PLAINS ON TUESDAY AHEAD OF THE
NEXT UPPER TROUGH DIGGING INTO THE WESTERN UNITED
STATES....SPREADING HIGH CLOUDS ACROSS THE CENTRAL HIGH PLAINS
REGION. AS THE SURFACE HIGH PRESSURE AREA CONTINUES EAST AND LOW
PRESSURE BEGINS DEEPENING OVER THE WESTERN HIGH PLAINS BY LATE
TUESDAY...THE PRESSURE GRADIENT INCREASES OVER THE CENTRAL HIGH
PLAINS REGION. THIS STEEPER PRESSURE GRADIENT IS EXPECTED TO
PRODUCE BREEZY TO WINDY CONDITIONS ACROSS THE FORECAST AREA ON
TUESDAY WHICH COULD LEAD TO AREAS OF BLOWING DUST AS CONDITIONS
ARE EXPECTED TO REMAIN DRY. THERE IS SOME CONCERN THAT THE DRY
CONDITIONS AND BREEZY SOUTH WINDS COULD LEAD TO AN ELEVATED FIRE
DANGER ON TUESDAY. AT THIS TIME IT LOOKS LIKE THERE WILL BE A
DECENT ENOUGH MOISTURE RETURN ACROSS THE REGION IN THE SOUTH TO
SOUTHEAST WINDS TO KEEP DEWPOINTS MAINLY IN THE 30S AND MINIMUM
AFTERNOON RH VALUES IN THE LOWER 20S.

THE SURFACE TROUGH CONSOLIDATES INTO A CLOSED LOW OVER SOUTHEAST
COLORADO ON WEDNESDAY THAT CONTINUES TO MIGRATE INTO THE SOUTHERN
PLAINS WEDNESDAY NIGHT AS THE CLOSED UPPER LOW CENTER MOVES INTO
THE 4-CORNERS REGION. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP
WEDNESDAY AFTERNOON WITH SHOWERS BECOMING MORE LIKELY OVERNIGHT
WITH THUNDER BECOMING ISOLATED AS COOLER TEMPERATURES MOVE IN AND
SHOWERS TURN TO A RAIN/SNOW MIX OVER THE WESTERN SECTIONS OF THE
FORECAST AREA AFTER MIDNIGHT EARLY THURSDAY MORNING.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 322 AM MDT MON APR 13 2015

AT THE BEGINNING OF THE EXTENDED PERIOD THE MODELS ARE SHOWING A
CUT OFF SYSTEM OVER THE FOUR CORNERS REGION. THIS SYSTEM IS
ANTICIPATED TO SLOWLY MOVE ACROSS THE CENTRAL PLAINS AND HAS A
GOOD CHANCE TO BRING RAIN AND SOME ISOLATED THUNDERSTORMS FOR THE
END OF THE WEEK AND INTO THE WEEKEND. HOWEVER... THE QUESTION
BECOMES HOW MUCH PRECIPITATION WILL ACTUALLY FALL IN RELATIONSHIP
TO THIS SYSTEM. THE GFS HAS IT MOVING EAST ACROSS THE TEXAS
PANHANDLE. THE NAVGEN HAS IT MORE OF A SOUTHEAST TRACK MOVING
DEEPER INTO TEXAS. WHILE THE ECMWF IS SHOWING A NORTHERLY ROUTE
MOVING RIGHT OVER OUR CWA. IN COMPARING THE GFS AND ECMWF SHOW
MORE PRECIPITATION THAN THE NAVGEN DOES... THE NAVGEN DOES NOT
HAVE ANY PRECIPITATION FOR THE TRI STATE AREA UNTIL SUNDAY
MORNING AND VERY LITTLE AT THAT. WITH THE MODELS NOT COMING TO AN
AGREEMENT ON THIS SYSTEM DECIDED TO WITH THE SUPERBLEND ON THIS
RUN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1121 AM MDT MON APR 13 2015

VFR FORECAST OVER THE NEXT 24 HOURS. SURFACE HIGH PRESSURE CENTER
IS MOVING ACROSS THE REGION THIS MORNING WITH LIGHT AND VARIABLE
WINDS OBSERVED IN ITS VICINITY. AS THE HIGH MOVES
SOUTHEAST...SOUTH WINDS DEVELOP AND GRADUALLY THROUGHOUT THE
NIGHT. GUSTY WINDS EXPECTED TOMORROW AS PRESSURE GRADIENTS TIGHTEN
AND RAPID PRESSURE FALLS OCCUR WITH A DEEPENING LEE TROUGH. IT IS
POSSIBLE BLOWING DUST DEVELOPS WHERE WINDS ARE STRONGEST. LEFT
DUST MENTION OUT AS HIGHEST DUST THREAT OCCURS AFTER 18Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...LOCKHART
SHORT TERM...LOCKHART
LONG TERM...99
AVIATION...RRH
Hazardous weather outlook, Apr 13, 11:39 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1039 AM MDT MON APR 13 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1039 AM MDT MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SOUTH WINDS WILL INCREASE WITH GUSTS AROUND 40 MPH ON TUESDAY.
LOCALIZED BLOWING DUST AND ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:50 PM CDTFire Weather WatchGLDDecatur, Greeley, Norton, Rawlins, Sherman, Thomas and 1 more14 hr

Nearby

Red Flag Warnings in Kansas, 2015Red Flag Warnings in Colorado, 2015Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.